| HAART and Fatty Lumps
Mar 9, 2005
I have been on HAART for many years and doing well (CD4 780, VL 58). I was taking 3TC/Zerit/Viracept for a long time, but switched to 3TC/Ziagen/Sustiva about 2 years ago for a simpler regimen. Over the past couple years, I have developed a couple "fatty lumps", one on my left arm and one on the side of my abdoman above my left hip. I recently developed a small lump under my right pec (about 6 oclock) which my Dr and I are going to have removed and a biopsy just because of it's location (as a precaution). None of the lumps are painful. In your practice, have you seen these fatty lumps develop due to HAART (other than the well known buffalo hump)? Thanks.
| Response from Dr. Pierone
Hello and thanks for posting. I have not seen a scientific analysis of the rates of fatty lumps (lipomas) in HIV-infected patients, but anecdotally I think that they are more common, and probably related to HAART. Also, I think that some lipomas that might not otherwise be noticed can become perceptible related to a loss of surrounding subcutaneous fat produced by HIV medications.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Oral Ulcers After Touching Precum Sign Of HIV AIDS
- Painful Urination After Handjob Worried I Have HIV
- Rash After Mutual Masturbation Worried I Have HIV
- White Spots After Unprotected Vaginal Sex Worried I Have HIV
- Can You Get Hepatitis B After Vaccine?
- Does Lactose Cause Vaginal Infections?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.